Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this heat advisory at Jun 23, 2021, 3:21 AM CDT for 4 counties in Texas. It took effect at Jun 23, 2021, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 3:21 AM CDT (08:21 UTC)
- In effect from
- Jun 23, 2021, 1:00 PM CDT
- Expired
- Jun 23, 2021, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
256 WWUS74 KLUB 230821 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 321 AM CDT Wed Jun 23 2021 TXZ021-022-027-028-232000- /O.NEW.KLUB.HT.Y.0004.210623T1800Z-210624T0200Z/ Parmer-Castro-Bailey-Lamb- 321 AM CDT Wed Jun 23 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Bailey, Lamb, Castro and Parmer Counties. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ 01
1 follow-up statement
586 WWUS74 KLUB 231922 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 222 PM CDT Wed Jun 23 2021 TXZ021-022-027-028-240200- /O.CON.KLUB.HT.Y.0004.000000T0000Z-210624T0200Z/ Parmer-Castro-Bailey-Lamb- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, and Olton 222 PM CDT Wed Jun 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Castro, Lamb, Parmer and Bailey Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this heat advisory went out at Jun 23, 3:14 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 23, 3:14 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 314 AM CDT Wed Jun 23 2021 .SHORT TERM... An upper level ridge will be centered directly overhead today bringing even more heat to the region. Thickness values will increase around 30-40m over yesterday. This will result in a healthy jump in surface temperatures this afternoon. Temperatures will likely approach advisory levels of 105F in the extreme southwestern Texas Panhandle prompting the issuance of a heat advisory. An uncharacteristically strong surface lee trough for late June will develop this afternoon extending from southeastern Colorado through southeastern New Mexico. Breezy southerly winds will develop from this surface pressure troughing. With the ridge overhead, there will not be much if any at all in the way of large scale ascent. The surface troughing will create weak low level convergence mid to late afternoon from the extreme southwestern Texas Panhandle south- southwestward into the southwest South Plains. Despite the expanding ridge, this may be enough to generate very isolated thunderstorm activity. A very deeply mixed atmosphere will exist on the caprock this afternoon with limited amounts of instability. Deeply mixed parcels have CAPEs on the order of only around 500 J/kg with very little shear. This will mostly create a downburst wind potential with any storms that do develop. .LONG TERM... The upper high over the region will begin to flatten tomorrow as upper troughing pushes southward from Canada. This will do little at the present to bring relief from hot temps tomorrow or Friday, but the weakening high will allow for increased convective chances tomorrow evening along a weak surface front. Models are in decent agreement with having a weak front move into at least our northwestern zones which would be along the edge of the upper high. An embedded shortwave would allow for lift along the front. The only propagation of storms beyond that point will be along outflow as upper flow will be too weak to support much movement. By Friday upper flow will become more zonal as the upper trough continues eroding the upper high. This will bring a cold front southward across the Central Plains Friday which will bring a change for the better. The GFS is slightly faster than the ECMWF with having the front through the FA by late Saturday morning vs late Saturday afternoon. The timing of the front will ultimately determine how warm highs will be Saturday. They will ultimately be cooler Sunday with highs dropping to the low/mid 80s. Along with cooler temps the cold front will bring very decent chances for showers and thunderstorms. Shower and thunderstorm chances look to continue into at least mid next week as shortwaves embedded in the main upper trough situated over the Mid West across the West Texas region providing upper level lift for precip development. && .LUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 9 PM CDT this evening for TXZ021-022-027-028. && 01/51
Hazardous weather outlook, Jun 23, 3:13 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 313 AM CDT Wed Jun 23 2021 TXZ021>044-240815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 313 AM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. High temperatures this afternoon across the extreme southwestern Texas Panhandle are expected to be around 105 degrees. A heat advisory is in effect for this area. Isolated thunderstorms will be possible in the extreme southwestern Texas Panhandle and western South Plains late this afternoon. An isolated wind gust to 60 mph will be possible with this activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Triple digit heat will continue Thursday with shower and thunderstorm chances returning to the region Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.